I have only been on it for about a week and the side effects are horrible. Nausea, headaches, very dizzy, hard time standing and working. I was diagnosed with high blood pressure when they discovered I had an inner ear infection. I'm now over the ear infection. Wondering if I really have high blood pressure... Side effects are crazy.
Wheres; NO do not just stop taking your Lisinopril you have to wait and talk to the doctor it would be next to impossible that an ear infection would raise your blood pressure. Tell the doctor about all the side effects that don't go away by Monday many go away with continued use like 7 to 14 days but if your still having problems call the office Monday. What can happen is your high blood pressure rebound and go higher than it was when it was checked a week ago. It is not worth it. you could have a stroke or worse. please wait and talk with your doctor it could be you need a different medication but you never just stop a blood pressure pill without help from the doctor. This is why they call high blood pressure the silent killer you can't tell you to have it most the time. If you must call the doctors exchange and see if your doctor is the one on call and can change the medication or lower if you can take some Tylenol generic for a headache which may help with nausea too. good luck
My friend, Chuck, gave you some awesome advice.
The rebound effects will make you feel like your heart is jumping out of your chest!
The dreaded rebound effect...
Also occurs with nose and eye drops, headache meds, etc.
You need to do it under doctor's care. I'm not saying you need to stay on this medication but do it under supervision so you don't have those symptoms.
I would like to impress upon everyone the need to prevent the need for BP meds as long as possible through lifestyle changes.
Dietary, exercise, stress control...
Once the need for meds starts it is hard to get off of them.
You take medicine because it makes you better. If you are having bad side effects, call your doctor and demand another medicine.
You don't say what your blood pressure was before you took the lisiniprol and you don't give us a number afterward so its hard to tell you how risky stopping it was
Hello wherestheladybugs, you always have the option of changing to a different blood pressure med, I would seriously consider talking to your doctor. Consider having your blood pressure checked again to make sure it wasn't just the inner ear infection.
I have been on lisinopril hctz 20/12.5 for about 4 years . The med works OK, but I recently noticed some minor bleeding. GP had me go for echo of lower GI. Nothing major, very small kidney stone (never had stones before), but had cramps and I am postmenopausal (64). Slowly weening myself off lisinopril and replacing with celery seed extract 83% 3nB. I take the lisinopril maybe 2X/week when really needed, but I monitor my BP at least 4x/day (readings thank God are in normal range). My cardiologist told me to come back in a year all was fine w/him. Bleeding stopped so I do believe it's the lisinopril. I take the celery seed extract 75 mg 3-4 per day. Be sure to drink lots of water as it is somewhat of a natural diuretic. Seems to be working great, it's not a drug and there are no side effects at all. Have been doing this for about 8 months. Also PCP tried me on amlodipine (sp?) - that is pure poison! I truly believe in the celery seed extract - it works. Please note that this was not what the doctor ordered, but it works for me. I feel fine, thank God.
They are horrible. This med should be taken from the market. The worse part of it is this, the internet is not honest about the side effects. They say Dry Mouth is a rare side effect. BULL. Just about everybody I know that is on Lisinopril has dry mouth. It is so bad in me I just want to die. I have had dry mouth for the last nine months, and the only possible answer is Lisinopril. Nothing else fits as a possible cause except prescription med side effect. And Lisinopril is the only common denominator out there. I wish the internet would be honest about this med, but most sites are not. They tell you that Ace Inhibitors are the cause of dry mouth, and they tell you that Lisinopril is an ace inhibitor (number #1 ace inhibitor), but Lisinopril does not cause dry mouth . How is that possible? I am sure a lot of other folks out there will agree with me that this med causes dry mouth. After all it causes a dry cough... how can dry mouth be that far behind.
I stopped taking it a few days ago things got so bad. I hear it will be a month before the effects go away... Wish I was never on it in the first place.
I have had an inner ear infection as well and they stuck me on lisinopril to I never had blood pressure issues and to just be stuck on something for the heck of it makes no sense to me so I took myself off of it after only two weeks because I feel I didn't need to be on something for no reason and I feel better just side effects are not so good that I don't like such as a little anxiety and I guess my body having to relearn things after two weeks but it is better than being on something for nothing I would rather not put my body through that unless extremely necessary. Thanks
High blood pressure of course but there are many different meds that can control it. If you're asking can you stop taking all blood pressure meds I'd say no . Talk to you doctor she/he will help you. For me it took over a year to find the right combination to control my BP. I take atenolol in the morning and amlodipine at night and mine is 115/65 to 120/70.
My cardio switched me to losartan after a year. The lisinopril was slowly depressing me to the point that I had no desire to do any thing at all. No energy, ambition and no desire to go anywhere.
I now feel like a different person. NO side effects from the change over. BP is low and steady readings. I am slowly returning to the person I used to be. Now have energy, ambition and am doing things I want to do.
GET OFFTHE DRUG
My doctor ignored me when I reported ugly side effects from Lisinopril (other fam members have experienced the same), he ignored my request for weaning instructions.
I stopped taking it, and tossed the bottle away. Is it dangerous? Perhaps to me, but with what it was doing to me I may have become a danger to others and that is unacceptable.
Do not start taking any form of beta blocker or hypertension medicine without a script for weaning you off of it in hand and ready to go.
- Lisinopril Information for Consumers
- Lisinopril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lisinopril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.